# SDR 95ZZZX3863

- Difficulty date: July 18, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4520X
- Make and model: Piper PA-28-140
- Aircraft serial: 287625048
- System (JASC): 5341 · Fuselage, Wing Attach Fittings
- Part: Fitting
- Part number: 624482
- Condition: Pitted
- Location: Wing Attach
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION INCLUDING PIPER SB 977, THE CABIN AFT WING ATTACH FITTINGS WERE FOUND DEEPLY PITTED ON ALL EXPOSED SURFACES. THEY HAD BEEN PREVIOUSLY CLEANED AND PAINTED (ZINC CHROMATE) WHICH STOPPED THE DECAY.  MAINTENANCE RECORDS SHOW THE FITTINGS WERE SERVICED IN DECEMBER OF 1988 WITH AN A/C TT OF 4,198.6.  MUCH OF THE PTTING IS .0312 INCH DEEP WITH A FEW PLACES UP TO .1875 INCH DEEP.  THERE IS NO FLAKING OR DETERIORATION OF THE ZINC CHROMATE THAT WOULD INDICATE THE PITTING WAS ANY LESS WHEN THE WORK WAS PERFORMED.  THE PARTS SHOULD HAVE BEEN REPLACED DUE TO THE EXTREME LOSS OF MATERIAL DUE TO RUST.  SB 977 C/W AT THIS TIME.
